Algebraic & Geometric Topology

Almost periodic flows on 3–manifolds

Kelly Delp

Full-text: Open access

Abstract

A 3–manifold which supports a periodic flow is a Seifert fibered space. We define a notion of almost periodic flow and give conditions under which a manifold supporting an almost periodic flow is Seifert fibered. It is well-known that 3 does not support fixed point free periodic flows, and our results include that 3 does not support certain almost periodic flows.

Article information

Source
Algebr. Geom. Topol., Volume 7, Number 1 (2007), 157-180.

Dates
Received: 27 March 2006
Accepted: 21 December 2006
First available in Project Euclid: 20 December 2017

Permanent link to this document
https://projecteuclid.org/euclid.agt/1513796663

Digital Object Identifier
doi:10.2140/agt.2007.7.157

Mathematical Reviews number (MathSciNet)
MR2308940

Zentralblatt MATH identifier
1133.57012

Subjects
Primary: 37C55: Periodic and quasiperiodic flows and diffeomorphisms
Secondary: 57M50: Geometric structures on low-dimensional manifolds

Keywords
3–manifold almost periodic flow Seifert fibered space

Citation

Delp, Kelly. Almost periodic flows on 3–manifolds. Algebr. Geom. Topol. 7 (2007), no. 1, 157--180. doi:10.2140/agt.2007.7.157. https://projecteuclid.org/euclid.agt/1513796663


Export citation

References

  • M L Cartwright, Almost periodic flows and solutions of differential equations, Math. Nachr. 32 (1966) 257–261
  • A Casson, D Jungreis, Convergence groups and Seifert fibered 3–manifolds, Invent. Math. 118 (1994) 441–456
  • M P do Carmo, Riemannian geometry, Mathematics: Theory & Applications, Birkhäuser, Boston (1992), Translated from the second Portuguese edition by Francis Flaherty
  • D Gabai, Convergence groups are Fuchsian groups, Ann. of Math. $(2)$ 136 (1992) 447–510
  • G Mess, The Seifert conjecture and groups which are quasiisometric to planes, preprint
  • P Petersen, Riemannian geometry, Graduate Texts in Mathematics 171, Springer, New York (1998)
  • P Scott, The geometries of 3–manifolds, Bull. London Math. Soc. 15 (1983) 401–487
  • P Scott, There are no fake Seifert fibre spaces with infinite $\pi_1$, Ann. of Math. $(2)$ 117 (1983) 35–70
  • P A Smith, A theorem on fixed points for periodic transformations, Ann. of Math. $(2)$ 35 (1934) 572–578
  • P Tukia, Homeomorphic conjugates of Fuchsian groups, J. Reine Angew. Math. 391 (1988) 1–54
  • F Waldhausen, Gruppen mit Zentrum und 3–dimensionale Mannigfaltigkeiten, Topology 6 (1967) 505–517